Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Nashville, TN

February 20, 2007Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 8:56 PM CST for Stewart County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2007, 8:56 PM CST (02:56 UTC)
Expired
Feb 20, 2007, 9:30 PM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Feb 20, 9:00 PM CSTHAIL 0.758 Nnw Dover, TNBUMPUS MILLS MARINA REPORTED GROUND WHITE COVERED WITH HAIL
Feb 20, 9:15 PM CSTHAIL 18 N Dover, TNSTEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL NEAR BUMPUS MILLS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 5:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210257
SVROHX
TNC161-210330-
/O.NEW.KOHX.SV.W.0001.070221T0256Z-070221T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CST TUE FEB 20 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STEWART COUNTY IN TENNESSEE

* UNTIL 930 PM CST

* AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME EAST CENTRAL CALLOWAY COUNTY...OR   
ABOUT 13 MILES EAST OF MURRAY KENTUCKY...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN STEWART COUNTY AT 910 PM CST
  RURAL NORTHEASTERN STEWART COUNTY AT 925 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3665 8802 3651 8805 3646 8761 3664 8762

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 210316
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CST TUE FEB 20 2007

TNC161-210330-
/O.CON.KOHX.SV.W.0001.000000T0000Z-070221T0330Z/
STEWART TN-
915 PM CST TUE FEB 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHERN STEWART COUNTY...

AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF 
PENNIES. THIS STORM WAS LOCATED OVER NORTH CENTRAL STEWART COUNTY 
...OR ABOUT 8 MILES NORTH OF DOVER...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST 
WEDNESDAY MORNING FOR THE WARNED AREA.

LAT...LON 3665 8800 3652 8801 3648 8762 3664 8762

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:35 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 20, 5:35 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CST TUE FEB 20 2007

.DISCUSSION...
WATCH PRODUCT SENT AND ZONES UPDATED FOR SVR TSTM WATCH NUMBER
26...WHICH IS IN EFFECT FOR SOME OF OUR WESTERN COUNTIES. ONE NEW
ZONE CREATED TO ACCOUNT FOR THE WATCH. MAIN THREAT WILL BE THE
POTENTIAL FOR DAMAGING WINDS. WATCH IS VALID UNTIL 06Z. MAY BE
TOWARD THE 03Z-04Z TIME FRAME BEFORE OUR COUNTIES WILL BE UNDER THE
GUN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CST TUE FEB 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
450 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD
FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING
THE CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND
SUNDAY MORNING.

04

In the hours before

Special weather statement, Feb 20, 8:23 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CST TUE FEB 20 2007

TNZ005-210320-
STEWART-
823 PM CST TUE FEB 20 2007

...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE
WEST...

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE...
AND MOVING EAST AT 30 MPH.

THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND
OR SHORTLY AFTER 9 PM CST.

PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR
LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH
ITS PASSAGE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 9:31 PM CSTSevere Thunderstorm WarningOHXMontgomery44 min
Feb 20, 10:25 PM CSTSevere Thunderstorm WarningOHXMontgomery20 min
Feb 20, 11:02 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart28 min
Feb 21, 12:13 AM CSTSevere Thunderstorm WarningOHXSumner17 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.